Pennsylvania, 2014

Damaging Winds in Pennsylvania, June 11, 2014

June 11, 2014 · NWS PBZ · 43 events in 8 counties and zones

An upper level disturbance combined with a warm and humid air mass produced scattered severe thunderstorms across eastern Ohio, northern West Virginia, western Pennsylvania, and Garrett county Maryland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$238,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An upper level disturbance combined with a warm and humid air mass produced scattered severe thunderstorms across eastern Ohio, northern West Virginia, western Pennsylvania, and Garrett county Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 11, 2:26 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 11, 2:26 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT WED JUN 11 2014

.SYNOPSIS...
SLOW-MOVING LOW PRESSURE WILL MAINTAIN CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING INTO
THE REGION THIS WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
UPDTD TO ADD TORNADO WATCH FOR PTNS OF THE AREA. VISIBLE STLT
TRENDS SHOW CLRG WORKING INTO THE RGN E OF THE WV PANHANDLE...WITH
MESO ANALYSIS SHOWING INSTBY BLDG IN THIS RGN. EXPG SHWRS AND
TSTMS TO CONT TO DVLP THRU LT AFTN...WITH THE BEST POTENTIAL FOR
SVR WEA WHERE CLRG TAKES PLACE. LLVL WNDS HAVE ALSO BCM SELY ESP
E-S OF PIT. THIS WL ENHANCE AVAIL SHEAR INTO THE EVE AS SPEEDS
PICK UP AS WELL...INCRG THE SVR WEA THREAT. MAIN CONCERNS WL BE
DAMAGING WNDS...WITH AN ISOLD TORNADO THREAT WHERE BETTER SHEAR IS
IN PLACE. AFT SUNSET EXP A GRDL DECR IN TSTMS...ALTHOUGH SHWRS WL
CONT AS ANOTHER SHRTWV CROSSES THE RGN IN SWLY FLOW AHD OF A SLOW-
MOVG UPR TROF. PWATS ARE ELEVATED BUT STORM MOTION SHOULD PRECLUDE
A WDSPRD FLOOD THREAT.

THE MAIN TROF WL ADVN INTO THE RGN THU AFTN WITH ADDNL SHWR AND
TSTM ACTIVITY EXPD...THOUGH SHEAR VALUES WL BE LWR THAN TDA. EXP
TEMP NR THE SEASONAL AVGS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
ACTIVE PATTERN WILL CONT THU-FRI AS MIDWESTERN SHRTWV TROF FINALLY
LIFTS OUT. PCPN WILL EXHIBIT A LULL LATE THU NGT-FRI MRNG BUT WILL
REINVIGORATE ON FRI AS CDFNT SURGES SEWD AND DISPLACES MSTR EWD.
POPS WERE INCRD COINCIDENT WITH FRONTAL PASSAGE TIMING.

SFC HIPRES BUILDS INTO THE RGN SAT AND SUN. GENLY CLR SKIES AND
TEMPS IN THE MID 70S-NR 80 XPCD WITH NO PCPN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BY SUNDAY NIGHT SURFACE RIDGE AXIS WILL SHIFT OFF THE EAST COAST
AND ALLOW THE RETURN OF LOW LEVEL MOISTURE. MODELS TRYING TO BRING
THE REMNANTS OF AN OPENING CLOSED LOW NORTHEAST TO THE OHIO VALLEY
MONDAY FOLLOWED BY SEVERAL DISTURBANCES IN ZONAL FLOW INTO MID
WEEK. FOR NOW CHANCE POPS EACH DAY WITH A RETURN OF WARM AND HUMID
CONDITIONS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
GENLY VFR CONDS EXPD THRU LT AFTN. A DISTURBANCE WL CROSS THE RGN
LTR TDA AND THIS EVE RESULTING IN NMRS SHWRS AND TSTMS DVLPG.
INCLUDED A TEMPO PD FOR THE MOST LIKELY TIMES AREA PORTS WL BE
AFFECTED. AFT THE CNVCTN DCRS LTR THIS EVE...EXP MVFR SHWRS AND FOG
OVRNGT AS ANOTHER DISTURBANCE ADVNS. A RTN TO VFR IS EXPD
THU...THOUGH ADDNL SHWRS AND TSTMS ARE EXPD ESP IN THE AFTN.

.OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/...
OCNL RSTRNS ARE EXPD THRU FRI AS SLOW MOVG LOW PRES CROSSES THE
RGN. RSTRNS ARE PSBL MON AS ANOTHER DISTURBANCE APCHS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

07/KRAMAR
Hazardous weather outlook, Jun 11, 2:10 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EDT WED JUN 11 2014

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-015-016-WVZ001-
121915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-CLARION-JEFFERSON PA-HANCOCK-
310 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
AND WILL BE CAPABLE OF PRODUCING PRIMARILY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ014-020>023-029-031-073>076-WVZ002>004-012-021>023-041-
121915-
GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
310 PM EDT WED JUN 11 2014

...TORNADO WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

In the hours before

Special weather statement, Jun 11, 3:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT WED JUN 11 2014

OHZ050-PAZ029-WVZ002>004-112100-
BROOKE WV-JEFFERSON OH-MARSHALL WV-OHIO WV-WASHINGTON PA-
418 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT BROOKE...NORTHEASTERN
MARSHALL...OHIO...SOUTHEASTERN JEFFERSON AND WEST CENTRAL WASHINGTON
COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF TRIADELPHIA...MOVING NORTH AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  DALLAS...             BETHLEHEM...          TRIADELPHIA...
  VALLEY GROVE...       WARWOOD...            CLEARVIEW...
  TILTONSVILLE...       RAYLAND...            WEST LIBERTY...
  WINDSOR HEIGHTS...    WELLSBURG...          FRANKLIN...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 4035 8069 4033 8039 3996 8055 3999 8072
Local storm report, Jun 11, 3:38 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ELM GROVE               40.05N  80.65W
06/11/2014                   OHIO               WV   PUBLIC

            TREES DOWN NEAR INTERSECTION OF ROUTE 40 AND KRUGER
            STREET.

0430 PM     HAIL             ELM GROVE               40.05N  80.65W
06/11/2014  E0.88 INCH       OHIO               WV   PUBLIC

&&

EVENT NUMBER PBZ1401460
EVENT NUMBER PBZ1401461

XX
Special weather statement, Jun 11, 3:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 PM EDT WED JUN 11 2014

OHZ050-PAZ029-WVZ001>003-112200-
BROOKE WV-HANCOCK WV-JEFFERSON OH-OHIO WV-WASHINGTON PA-
458 PM EDT WED JUN 11 2014

...A THUNDERSTORM WILL AFFECT BROOKE...EAST CENTRAL
JEFFERSON...NORTHERN OHIO...NORTHWESTERN WASHINGTON AND SOUTHEASTERN
HANCOCK COUNTIES...

AT 456 PM EDT...A THUNDERSTORM WAS LOCATED 2 MILES NORTH OF WEST
LIBERTY...MOVING NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  WINDSOR HEIGHTS...    WEST LIBERTY...       BETHANY...
  BRILLIANT...          WELLSBURG...          FRANKLIN...
  AVELLA...             MINGO JUNCTION...     FOLLANSBEE...
  STEUBENVILLE...       COLLIERS...           WEIRTON...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 4044 8064 4042 8034 4011 8054 4015 8069
Local storm report, Jun 11, 4:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 SE NEW MARTINSVILLE   39.63N  80.82W
06/11/2014                   WETZEL             WV   911 CALL CENTER

            TREE DOWN ON ROUTE 20

&&

EVENT NUMBER PBZ1401462

XX

The radar

The Pittsburgh radar (KPBZ), 63 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

43 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 11, 4:15 PM EST
Where
Washington County, 3.61 mi SSW of East Finley
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.980, -80.400

Law enforcement reported trees down.

Thunderstorm Wind, Washington

When
June 11, 4:22 PM EST
Where
Washington County, 2.14 mi NNE of Good Intent
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.060, -80.420

Law enforcement reported trees down.

Thunderstorm Wind, Washington

When
June 11, 4:26 PM EST
Where
Washington County, 2.11 mi W of Pleasant Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.080, -80.410

Law enforcement reported a tree blocking Burnsville Ridge Road.

Thunderstorm Wind, Washington

When
June 11, 4:35 PM EST
Where
Washington County, 0.69 mi S of Washington
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.170, -80.250

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Washington

When
June 11, 4:39 PM EST
Where
Washington County, 1.06 mi W of Washington West
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.180, -80.300

Law enforcement reported a tree down across West Wylie Avenue.

Thunderstorm Wind, Washington

When
June 11, 4:45 PM EST
Where
Washington County, 0.87 mi SE of Mc Connells Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.240, -80.240

Law enforcement reported trees down.

Thunderstorm Wind, Beaver

When
June 11, 4:50 PM EST
Where
Beaver County, 0.87 mi SW of Bellowsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.660, -80.410

Law enforcement reported a tree down on Route 68.

Thunderstorm Wind, Washington

When
June 11, 4:50 PM EST
Where
Washington County, Morganza
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.270, -80.150

Law enforcement reported a tree down blocking Mcdowell Lane.

Thunderstorm Wind, Greene

When
June 11, 4:55 PM EST
Where
Greene County, 0.53 mi E of Jefferson
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.930, -80.060

Emergency management reported trees and wires down on School Street.

Thunderstorm Wind, Washington

When
June 11, 4:55 PM EST
Where
Washington County, 0.53 mi W of Hendersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.300, -80.160

Law enforcement reported a tree blocking Cecil Henderson Road.

Thunderstorm Wind, Washington

When
June 11, 4:55 PM EST
Where
Washington County, 0.88 mi NE of Lawrence Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.309, -80.108

Law enforcement reported trees and wires blocking Greenfield Drive.

Thunderstorm Wind, Washington

When
June 11, 5:05 PM EST
Where
Washington County, 0.87 mi SW of Lowhill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.010, -79.960

Law enforcement reported wires down on Ridge road.

Thunderstorm Wind, Allegheny

When
June 11, 5:07 PM EST
Where
Allegheny County, 1.67 mi SE of Mc Kees Rocks
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.450, -80.062

Law enforcement reported trees and wires down along Hillsboro Street.

Thunderstorm Wind, Washington

When
June 11, 5:08 PM EST
Where
Washington County, 1.48 mi SSW of Lover
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.100, -79.960

Law enforcement reported a tree down on Scenic Drive.

Thunderstorm Wind, Allegheny

When
June 11, 5:10 PM EST
Where
Allegheny County, 1.59 mi NE of Ingram
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.444, -80.056

Law enforcement reported trees and wires down on Middletown Road.

Thunderstorm Wind, Washington

When
June 11, 5:10 PM EST
Where
Washington County, 0.53 mi W of West Brownsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.030, -79.910

Law enforcement reported a tree blocking Knob Road.

Thunderstorm Wind, Washington

When
June 11, 5:10 PM EST
Where
Washington County, Roscoe
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.080, -79.870

Law enforcement reported a tree blocking Route 88.

Thunderstorm Wind, Washington

When
June 11, 5:11 PM EST
Where
Washington County, 0.83 mi NE of Sudan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.180, -79.961

Law enforcement reported a tree down on Hazel Kirk Avenue.

Thunderstorm Wind, Allegheny

When
June 11, 5:12 PM EST
Where
Allegheny County, 0.69 mi N of Option
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.440, -79.980

Law enforcement reported a large tree down on Route 60 near the West End Village.

Thunderstorm Wind, Allegheny

When
June 11, 5:12 PM EST
Where
Allegheny County, 0.87 mi SW of Avalon
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.490, -80.030

Law enforcement reported trees and wires down.

Thunderstorm Wind, Washington

When
June 11, 5:12 PM EST
Where
Washington County, 0.97 mi WNW of Speers
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.135, -79.897

Law enforcement reported a tree down blocking Lincoln Avenue.

Thunderstorm Wind, Washington

When
June 11, 5:12 PM EST
Where
Washington County, 0.53 mi E of Frye
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.180, -79.920

Law enforcement reported a tree down.

Thunderstorm Wind, Washington

When
June 11, 5:13 PM EST
Where
Washington County, 1.06 mi E of Glennes Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.150, -79.930

Law enforcement reported a tree down.

Thunderstorm Wind, Allegheny

When
June 11, 5:15 PM EST
Where
Allegheny County, 0.69 mi N of Bellevue
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.480, -80.020

The public reported a large limb down in Bellevue.

Thunderstorm Wind, Washington

When
June 11, 5:15 PM EST
Where
Washington County, 0.81 mi E of Roscoe
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.081, -79.855

Law enforcement reported multiple trees down along Route 88.

Thunderstorm Wind, Washington

When
June 11, 5:15 PM EST
Where
Washington County, 0.69 mi S of Allenport
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.090, -79.850

Law enforcement reported multiple trees down.

Thunderstorm Wind, Washington

When
June 11, 5:15 PM EST
Where
Washington County, 0.03 mi S of Donora
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.180, -79.870

Law enforcement reported trees and power lines down blocking Orchard Avenue.

Thunderstorm Wind, Allegheny

When
June 11, 5:30 PM EST
Where
Allegheny County, 0.87 mi SW of Hilldale
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.240, -79.890

Law enforcement reported numerous trees down in Elizabeth and Forward Townships.

Thunderstorm Wind, Allegheny

When
June 11, 5:30 PM EST
Where
Allegheny County, 0.82 mi NNW of Mc Keesport
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.341, -79.837

Emergency management reported trees and wires down on Grandview Avenue.

Thunderstorm Wind, Butler

When
June 11, 5:41 PM EST
Where
Butler County, 1.05 mi W of Lardintown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
40.700, -79.840

An NWS storm survey found large limbs broken along Saxonburg BLVD.

Thunderstorm Wind, Butler

When
June 11, 5:42 PM EST
Where
Butler County, 0.87 mi NW of Lardintown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
40.710, -79.830

An NWS storm survey found 3 uprooted trees along Brewer Road.

Thunderstorm Wind, Westmoreland

When
June 11, 5:45 PM EST
Where
Westmoreland County, 0.87 mi NW of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.310, -79.560

A trained spotter reported trees and large branches down.

Thunderstorm Wind, Westmoreland

When
June 11, 5:45 PM EST
Where
Westmoreland County, 0.87 mi SE of Radebaugh
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.310, -79.570

A trained spotter reported trees down.

Thunderstorm Wind, Westmoreland

When
June 11, 5:45 PM EST
Where
Westmoreland County, 0.87 mi SE of Mark Acres
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.340, -79.710

The public reported large tree limbs snapped.

Thunderstorm Wind, Butler

When
June 11, 5:47 PM EST
Where
Butler County, 0.52 mi W of Saxonburg
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
40.750, -79.810

The media reported a large tree uprooted.

Thunderstorm Wind, Armstrong

When
June 11, 5:50 PM EST
Where
Armstrong County, 0.87 mi NW of Dock Hollow
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
40.710, -79.680

An off duty NWS employee reported large branches down.

Thunderstorm Wind, Armstrong

When
June 11, 5:55 PM EST
Where
Armstrong County, 0.52 mi E of Dock Hollow
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
40.700, -79.660

A storm chaser reported large branches down.

Thunderstorm Wind, Westmoreland

When
June 11, 5:57 PM EST
Where
Westmoreland County, 0.69 mi N of (Lbe)latrobe Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
40.290, -79.400

AWOS measured wind at the Latrobe Airport.

Thunderstorm Wind, Westmoreland

When
June 11, 6:10 PM EST
Where
Westmoreland County, 0.87 mi SE of Laughlintown
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.210, -79.190

Law enforcement reported numerous trees down along Route 30 closing the road.

Thunderstorm Wind, Jefferson

When
June 11, 6:55 PM EST
Where
Jefferson County, 0.87 mi SW of Punxsutawney
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.940, -78.980

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Jefferson

When
June 11, 7:00 PM EST
Where
Jefferson County, 0.52 mi W of Big Run
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.970, -78.880

Law enforcement multiple trees down in Big Run.

Thunderstorm Wind, Jefferson

When
June 11, 7:00 PM EST
Where
Jefferson County, 0.87 mi NE of Anita
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.010, -78.940

Law enforcement reported trees down.

Thunderstorm Wind, Jefferson

When
June 11, 7:05 PM EST
Where
Jefferson County, 1.26 mi S of Pine Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.152, -79.073

Law enforcement reported trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516796, 516797, 516798, 516799, 516800, 516801, 516802, 516803, 516804, 516805, 516806, 516807, 516808, 516809, 516810, 516811, 516812, 516814, 516815, 516816, 516818, 516820, 516821, 516822, 516823, 516824, 516825, 516826, 516827, 516828, 516830, 516831, 516832, 516834, 516835, 516836, 516839, 516838, 516840, 516842, and more.